Post # 1
For 2 years now my doctor and I have been threw almost every method of birth control there is. From pills , to the arm injection, vaginal ring, diaphragm, IUD-mirena, and the patch, we’ve tried just about every type of pill there is, even trinessa, that’s been around for a long time. It’s just something in my body reacts badly to it and causes problems. The most recent one I was tooking off of was the depo shot, it was causing me server vaginal pain. And I only took one series of the shot, which was in Feb. and she said in 3 months come back and get my next shot. May came and I talked to my doctor about what was going on and she took me off of it because she wasn’t comfortable with the affects it was giving me. She also said it’ll probably take another 3 months to get it completely out of my system. For those extra 3 months I had light and heavy periods, sometimes 3 times a month. Some lasted 4 days and some lasted 2 days. I knew that would happen because my body was still acting as if the substance was still doings it’s pupose. We’ll now that it’s been another three months and it’s completely out my system my period is so heavy! I don’t think I’ve ever been like this before and the cramps are so painful! I can’t take them they hurt so bad, it hurts to move, the only way they feel torarable is when I’m curled up in a ball holding my stomach.I can’t help but cry there so bad, and I have never had cramps like this. I have been taking Ibeprofan, Midol, and Pamperin to help with the pain and it gets it some what torarable but not by much. I really don’t know what to do
Post # 2
First of all, I am sorry you have to deal with these problems!
Has your doctor ever checked if you have any conditions that might cause these heavy painful periods? Endometriosis often causes that, for example.
Post # 3
I was thinking the same as the previous poster. Are you seeing your pcp or an OB? Mayr it’s time for a new doc of this one isn’t helping you find the problem. As far as not being able to find a BC that works for you, well some just can’t tolerate hormonal methods. there are barrier methods to discuss with your doc.
Post # 4
Himbeere: I have some conditions , I’m hyper thyroid, I am allergic to everything for skin (even condoms) shampoo, conditioner, soap,lotion, makeup etc. I never thought about switching doctors because I been with her since I was six years old, and I really think she has done so much to try and help me
fresitachulita: I think I just can’t tolerate BC. But as far as these cramps I can’t tolerate them . It’s so painful. They get me to where I don’t even want to eat anything. I just want to stay in a ball. The flows not really bothering even though it’s the heaviest I have ever been! But it’s not painfully hurting me in the cramps
Post # 5
- Wedding: June 2014 - San Francisco, CA
There IS a BC for everyone. I’m sorry you’re having such trouble! If you’ve been with this doctor since you were 6 years old, am I right in guessing that it’s a GenPractitioner and not an OBGYN? It’s entirely possible you have a completely resolvable (or at least treatable) condition that is making you react badly to some methods. As for the cramps, I used to have those, missed work and school and was a nightmare to be aroun – turns out I have PCOS! Which, again, is treatable.
Don’t give up. Find a new doctor. It’s sweet that she’s “trying” to help you, but it’s not working.
As for being allergic to condoms, have you tried ALL kinds? Not just latex, but lambskin, polyurethane (common with female condoms), nitrile, AT10, etc? What about a diaphragm?
Post # 6
I’m coming off of HBC too. This was my first cycle coming off of it so my period wasn’t bad. My body just treated it like the periods that I have been having on the pill. But I have heard that the first year (give or take) the periods can and will be unpredictable and more painful because your body is flushing the hormones out of your body.
We are currently using FAM/NFP as birth control it won’t help with cramps, but it works to keep yo. From getting pregnant if you use it correctly. It’s safest if you use condoms the first few months to get the hang of it. So I second looking into other condoms.
Post # 7
May sound like a stupid question, but have you tried a low dose progesterone only pill? Reactions to oestrogen are surprisingly common, much more so than progesterone.
Post # 8
I had this. The onky thing that worked for me was continuous birth control, meaning no periods ever. I went through a dozen pills before i found this one. g_beela:
Post # 9
While I am not an OB/GYN, I am in the third year of med school and would like to go into OB/GYN later. This is what I would do if I were you:
First, find a OB/GYN. Like someone said before, if you have been seeing the same doctor since you were 6, he or she is probably not an OB/GYN.
Then, tell your new doctor about your heavy periods (how many pads/tampons you use per day and how often you need to change them can give them a good idea about how heavy it is) and how painful it is and that, while you have tried all sorts of birth control, you have never been checked for any gynecological problems.
And then, you need to be examined for a number of possible conditions, for example: endometriosis, uterine fibriods, hormonal imbalances, bleeding disorders, and yes thyroid problems can be associated with this too.
So before you experiment with any more birth control, please get checked out to see if there is any cause for your heavy and painful periods that could (easily) be treated.
Post # 10
+1000 Follow this great advice!
Post # 11
g_beela: You need to go to a OB/GYN. I had one who kept on saying that all was fine with me and after two years I decided to go to someone else becuase she wasn’t listening to my concerns. I found another doctor who was AMAZING!!! I love her. She has helped me with many things, and I think you need to find somoene who fits with you.
Just because you have gone with this doctor for so long doesnt mean they are the right fit for you anymore. Clearly there are issues. Please, please go find someone else. You shouldn’t be in this much pain.